Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 11:23 AM EDT for 4 counties in Pennsylvania. It was in force for 52 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 11:23 AM EDT (15:23 UTC)
- Expired
- Mar 28, 2012, 12:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Fayette County, PA, Washington County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 11:24 AM EDT | HAIL 0.25 | Washington, PA | EVENT OCCURRED BETWEEN 1109 AM 03/28/2012 AND 1124 AM 03/28/2012 |
| Mar 28, 11:26 AM EDT | HAIL 0.75 | Washington, PA | EVENT OCCURRED BETWEEN 1111 AM 03/28/2012 AND 1126 AM 03/28/2012 |
| Mar 28, 11:28 AM EDT | HAIL 1 | Washington, PA | EVENT OCCURRED BETWEEN 1113 AM 03/28/2012 AND 1128 AM 03/28/2012 |
| Mar 28, 11:33 AM EDT | HAIL 0.75 | Washington, PA | EVENT OCCURRED BETWEEN 1118 AM 03/28/2012 AND 1133 AM 03/28/2012 |
| Mar 28, 11:36 AM EDT | HAIL 0.25 | Washington, PA | EVENT OCCURRED BETWEEN 1121 AM 03/28/2012 AND 1136 AM 03/28/2012 |
| Mar 28, 11:43 AM EDT | HAIL 0.75 | Belle Vernon, PA | EVENT OCCURRED BETWEEN 1128 AM 03/28/2012 AND 1143 AM 03/28/2012 |
| Mar 28, 11:48 AM EDT | HAIL 0.75 | Perryopolis, PA | EVENT OCCURRED BETWEEN 1133 AM 03/28/2012 AND 1148 AM 03/28/2012 |
| Mar 28, 11:49 AM EDT | HAIL 0.75 | Charleroi, PA | EVENT OCCURRED BETWEEN 1134 AM 03/28/2012 AND 1149 AM 03/28/2012 |
| Mar 28, 11:51 AM EDT | HAIL 1 | West Newton, PA | EVENT OCCURRED BETWEEN 1136 AM 03/28/2012 AND 1151 AM 03/28/2012 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS51 KPBZ 281523 SVRPBZ PAC003-051-125-129-281615- /O.NEW.KPBZ.SV.W.0006.120328T1523Z-120328T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1123 AM EDT WED MAR 28 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... NORTHERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA... SOUTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 1215 PM EDT * AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAYSVILLE...MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAYSVILLE... ENTERPRISE... WASHINGTON... BENTLEYVILLE... MONONGAHELA... CHARLEROI... MONESSEN... CALIFORNIA... DONORA... BELLE VERNON... BROWNSVILLE... WEST NEWTON... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4019 7947 3995 7952 4011 8048 4029 8044 TIME...MOT...LOC 1523Z 280DEG 43KT 4018 8033 $$
2 follow-up statements
087 WWUS51 KPBZ 281542 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1142 AM EDT WED MAR 28 2012 PAC003-051-125-129-281615- /O.CON.KPBZ.SV.W.0006.000000T0000Z-120328T1615Z/ ALLEGHENY PA-WASHINGTON PA-FAYETTE PA-WESTMORELAND PA- 1142 AM EDT WED MAR 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR WESTMORELAND...FAYETTE...WASHINGTON AND ALLEGHENY COUNTIES... AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BENTLEYVILLE...MOVING EAST AT 65 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENTLEYVILLE... MONONGAHELA... CHARLEROI... MONESSEN... CALIFORNIA... DONORA... BELLE VERNON... BROWNSVILLE... PERRYOPOLIS... DUNBAR... CONNELLSVILLE... MOUNT PLEASANT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4007 8019 4023 8003 4017 7947 3995 7952 TIME...MOT...LOC 1541Z 280DEG 62KT 4013 7996 $$
007 WWUS51 KPBZ 281557 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1157 AM EDT WED MAR 28 2012 PAC003-125-281605- /O.CAN.KPBZ.SV.W.0006.000000T0000Z-120328T1615Z/ ALLEGHENY PA-WASHINGTON PA- 1157 AM EDT WED MAR 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND ALLEGHENY COUNTIES IS CANCELLED... LAT...LON 4002 7986 4020 7978 4016 7947 3997 7952 TIME...MOT...LOC 1555Z 280DEG 62KT 4009 7965 $$ PAC051-129-281615- /O.CON.KPBZ.SV.W.0006.000000T0000Z-120328T1615Z/ FAYETTE PA-WESTMORELAND PA- 1157 AM EDT WED MAR 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR WESTMORELAND AND FAYETTE COUNTIES... AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRYOPOLIS...MOVING EAST AT 65 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRYOPOLIS... CONNELLSVILLE... MOUNT PLEASANT... HAIL UP TO AN INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4002 7986 4020 7978 4016 7947 3997 7952 TIME...MOT...LOC 1555Z 280DEG 62KT 4009 7965 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:50 AM EDT, 33 minutes earlier.
Area forecast discussion, Mar 28, 10:50 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1050 AM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SURFACE WARM FRONT IS ADVANCING NORTHEASTWARD ACROSS THE AREA THIS MORNING...WITH ELEVATED CONVECTION GENERALLY DRIVEN BY STEEP MID-LEVEL LAPSE RATES SPAWNING THUNDERSTORMS THAT HAVE CROSSED THE PITTSBURGH METRO AREA THIS MORNING. THUNDERSTORMS CONTINUE TO BISECT THE FORECAST AREA...WITH THEIR SOUTHWARD PROGRESS LIKELY BECOMING INCREASINGLY RETARDED AS THE AFTERNOON ENSUES DUE TO MID- LEVEL FORCING STARTING TO SHEAR OFF TO THE EAST. SHEAR IN THE 0-6 KM LAYER WILL REMAIN ROUGHLY IN THE 50 KT RANGE THROUGH THE AFTERNOON...WHILE INSTABILITY SHOULD INCREASE AHEAD OF A SLOWLY SOUTHWARD ADVANCING COLD FRONT BY THE AFTERNOON...THIS MAY LEAD TO A CHANCE OF SEVERE THUNDERSTORMS YET AGAIN THIS AFTERNOON ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. FRIES PREVIOUS... LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS IMPOSED BY A LACK OF INSTABILITY. MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW SHOWER MENTION WAS THUS ADDED. NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL CLOUDINESS INCREASES. ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND. SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL AVERAGES USING TWEAKED HPC GUIDANCE. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR. RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE LAYER 1-2 KFT AGL WILL CONTINUE TODAY. BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING, ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z. FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS 14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT. COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY PROMOTE A PERIOD OF MVFR CEILINGS. OUTLOOK...THURSDAY THROUGH SUNDAY... VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 28, 9:58 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 958 AM EDT WED MAR 28 2012 PAZ007>009-013-015-016-291400- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-291400- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THIS AFTERNOON. THE PRIMARY THREATS WILL BE FROM DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 28, 10:58 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1058 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL IRWIN 40.32N 79.70W
03/28/2012 E0.75 INCH WESTMORELAND PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200351
WOODRUMLocal storm report, Mar 28, 11:00 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL MCDONALD 40.37N 80.23W
03/28/2012 E0.75 INCH WASHINGTON PA PUBLIC
&&
EVENT NUMBER PBZ1200352
WOODRUMLocal storm report, Mar 28, 11:06 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1106 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HAIL GLASSPORT 40.32N 79.89W
03/28/2012 E1.00 INCH ALLEGHENY PA MEDIA
RELAYED VIA MEDIA
&&
EVENT NUMBER PBZ1200353
WOODRUMSpecial weather statement, Mar 28, 11:08 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 AM EDT WED MAR 28 2012
PAZ023-073-074-281545-
INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
1108 AM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WESTMORELAND AND
SOUTHWESTERN INDIANA COUNTIES...
AT 1107 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LATROBE...MOVING EAST AT 65 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
LATROBE... DERRY... BLAIRSVILLE...
LIGONIER... LAUREL MOUNTAIN STATE PARK...
NEW FLORENCE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4036 7899 4016 7914 4022 7950 4046 7939
4042 7896Local storm report, Mar 28, 11:13 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 AM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL LIGONIER 40.24N 79.24W
03/28/2012 E0.75 INCH WESTMORELAND PA PUBLIC
&&
EVENT NUMBER PBZ1200354
WOODRUMSpecial weather statement, Mar 28, 11:18 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT WED MAR 28 2012
OHZ057>059-068-069-281545-
BELMONT OH-GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
1118 AM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT NOBLE...NORTHWESTERN MONROE...
SOUTHEASTERN MUSKINGUM...SOUTHERN GUERNSEY AND SOUTHWESTERN BELMONT
COUNTIES...
AT 1115 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CUMBERLAND...MOVING EAST AT 55 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL IN NORWICH. IN
ADDITION...WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
RURALDALE... PHILO... NEW CONCORD...
HIGH HILL... DUNCAN FALLS... CUMBERLAND...
CHANDLERSVILLE... CANNELVILLE...
BLUE ROCK STATE PARK... BYESVILLE...
BELLE VALLEY... WOLF RUN STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4002 8171 3993 8094 3959 8135 3960 8139
3964 8146 3958 8147 3958 8159 3966 8159
3967 8165 3975 8165 3977 8208 3982 8209
WOODRUMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:52 AM EDT | Special Weather Statement | PBZ | Forest, Venango | 38 min |
| Mar 28, 8:16 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 44 min |
| Mar 28, 8:28 AM EDT | Special Weather Statement | PBZ | Armstrong | 47 min |
| Mar 28, 9:16 AM EDT | Special Weather Statement | PBZ | Armstrong, Indiana, Westmoreland | 44 min |
| Mar 28, 9:17 AM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Mar 28, 9:38 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 37 min |
| Mar 28, 9:49 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Indiana, Westmoreland | 41 min |
| Mar 28, 10:15 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Indiana, Westmoreland | 45 min |
| Mar 28, 10:48 AM EDT | Special Weather Statement | PBZ | Washington | 27 min |
| Mar 28, 11:08 AM EDT | Special Weather Statement | PBZ | Westmoreland | 37 min |
| Mar 28, 12:08 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 22 min |
| Mar 28, 12:14 PM EDT | Special Weather Statement | PBZ | Greene | 31 min |
| Mar 28, 12:33 PM EDT | Special Weather Statement | PBZ | Fayette | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.